Alert archive / Tennessee / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 178, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 29, 1996, 12:59 PM CDT for Macon County, Trousdale County, Tennessee. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 1996, 12:59 PM CDT (17:59 UTC)
- Expired
- Jul 29, 1996, 2:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Macon County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 49 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1415 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 291800 SVRBNA TNC037-111-165-169-189-291900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1259 PM CDT MON JUL 29 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 200 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...EASTERN DAVIDSON COUNTY...MACON COUNTY...SUMNER COUNTY ...TROUSDALE COUNTY...WILSON COUNTY AT 1259 PM CDT...DOPPLER RADAR INDICATED A LARGE CLUSTER OF SEVERE THUNDERSTORMS FROM LAFAYETTE TO GALLATIN TO GOODLETTSVILLE THROUGH THE NASVILLE METRO AREA AND SOUTH TO FRANKLIN. THE STORMS ARE MOVING EAST AT 25 MILES AN HOUR. DAVIDSON COUNTY EMERGENCY MANAGEMENT REPORTED TREES AND POWERLINES DOWN IN WESTERN DAVIDSON COUNTY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE GALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 8:52 AM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 29, 8:52 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 851 AM CDT MON JUL 29 1996 SVR TSTMS WRNG JUST ISSUED FOR MONTGOMERY CO. AS LN ALNG KY-TN BRDR MVG SE INTO CWA. FIRST WV SHD STAY N OF BNA INTO N PLATEAU. WL WATCH FOR DVLPMNT FURTHER W FOR SECOND WV LATER THIS AFTN. BNA 12Z SNDG NOT AS UNSTBL AS YSDY BUT -5 LI AND PW OF 1.37 WL FUEL THREAT STRNG TSTMS THRU TDY. S/W KICKING TSTMS THIS MORNG WL EXIT CWA BY AFTN BUT A SERIES OF WK S/W S WL MV THRU MAINLY NORTHERN PORTION OF CWA AS H50 FLOW REMAINS FROM WNW. CUR ZN PKG LKS OK WITH POPS 30% THRU TONIGHT AND TEMPS INTO UPR 80S. SHD SEE SOME SUN BY NOON.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:17 AM CDT | Severe Thunderstorm Warning | OHX | Robertson | 58 min |
| Jul 29, 10:28 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Decatur | 47 min |
| Jul 29, 11:17 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 58 min |
| Jul 29, 11:39 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 51 min |
| Jul 29, 11:57 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 63 min |
| Jul 29, 12:59 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 61 min |
| Jul 29, 1:48 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 57 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.